Alert archive / Massachusetts / Wind Advisories in 2025
Wind Advisory 18, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Nov 4, 2025, 1:15 AM EST for Berkshire County, Massachusetts; Rensselaer County, New York. It took effect at Nov 4, 2025, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2025, 1:15 AM EST (06:15 UTC)
- In effect from
- Nov 4, 2025, 4:00 AM EST
- Expired
- Nov 4, 2025, 4:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Rensselaer County, NY
The radar
The Albany radar (KENX), 58 km from the middle of the area, began a volume at 06:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
112 WWUS71 KALY 040615 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 115 AM EST Tue Nov 4 2025 MAZ001-025-NYZ054-042100- /O.NEW.KALY.WI.Y.0018.251104T0900Z-251104T2100Z/ Northern Berkshire-Southern Berkshire-Eastern Rensselaer- Including the cities of North Adams, Berlin, Stephentown, Sandisfield, Hoosick Falls, Hancock, Dalton, Pittsfield, Great Barrington, Florida, South Egremont, and Eagle Bridge 115 AM EST Tue Nov 4 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 40 to 50 mph expected. * WHERE...In Massachusetts, Northern Berkshire and Southern Berkshire Counties. In New York, Eastern Rensselaer County. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CS
2 follow-up statements
978 WWUS71 KALY 041740 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1240 PM EST Tue Nov 4 2025 NYZ032-033-042-043-083-050145- /O.NEW.KALY.WI.Y.0019.251105T2100Z-251106T1500Z/ Northern Herkimer-Hamilton-Northern Warren-Northern Washington- Southeast Warren- Including the cities of Sabattis, Atwell, Hague, West Glens Falls, McKeever, Bolton Landing, Eagle Bay, North Creek, Big Moose, Warrensburg, Whitehall, Granville, Nobleboro, Huletts Landing, North River, Long Lake, Old Forge, Glens Falls, Northwood, Hoffmeister, Wells, and Johnsburg 1240 PM EST Tue Nov 4 2025 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Northern Warren, Northern Washington, Southeast Warren, Hamilton, and Northern Herkimer Counties. * WHEN...From 4 PM Wednesday to 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MAZ001-025-NYZ054-050145- /O.NEW.KALY.HW.A.0002.251105T2100Z-251106T1500Z/ /O.CON.KALY.WI.Y.0018.000000T0000Z-251104T2100Z/ Northern Berkshire-Southern Berkshire-Eastern Rensselaer- Including the cities of Dalton, Florida, South Egremont, Hoosick Falls, Berlin, Eagle Bridge, North Adams, Stephentown, Pittsfield, Hancock, Sandisfield, and Great Barrington 1240 PM EST Tue Nov 4 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 50 mph. For the High Wind Watch, west winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...In Massachusetts, Northern Berkshire and Southern Berkshire Counties. In New York, Eastern Rensselaer County. * WHEN...For the Wind Advisory, until 4 PM EST this afternoon. For the High Wind Watch, from Wednesday afternoon through Thursday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CTZ001-013-NYZ038>041-047>053-058>061-063>066-082-084-VTZ013>015- 050145- /O.NEW.KALY.HW.A.0002.251105T2100Z-251106T1500Z/ Northern Litchfield-Southern Litchfield-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southern Washington-Bennington-Western Windham-Eastern Windham- Including the cities of Oakville, Delanson, Ballston Spa, Hunter, Tannersville, Cobleskill, Altamont, Arlington, Jefferson, Stratton, Beacon, Stanfordville, Greenwich, Caroga Lake, Pawling, West Brattleboro, Poughkeepsie, Bennington, Terryville, Berne, Amenia, Schenectady, Westerlo, Torrington, Prattsville, Jefferson Heights, Hudson, Frankfort, Athens, Dolgeville, New Milford, Saratoga Springs, West Hurley, Gaylordsville, Mohawk, North Blenheim, Woodstock, Bellows Falls, West Shokan, Ilion, Coxsackie, Gloversville, Albany, Saratoga Lake, Pownal, Catskill, Johnstown, Windham, Millbrook, Troy, Napanoch, Dover Plains, Mariaville, Middle Falls, Fort Edward, Woodford State Park, Stamford, Pine Plains, Mechanicville, Kerhonkson, Clifton Park, Herkimer, Londonderry, Thomaston, Waterford, New Lebanon, Sundown, Hudson Falls, Duanesburg, Wingdale, Rotterdam, Guilford Center, New Paltz, Kingston, Amsterdam, North Easton, Brattleboro, Preston Hollow, Breakabeen, Burnt Hills, Little Falls, Livingstonville, Middleburgh, Knox, Ellenville, Cairo, Cambridge, and Gilboa 1240 PM EST Tue Nov 4 2025 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph possible. * WHERE...Portions of northwestern Connecticut, east central and eastern New York, and southern Vermont. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ JPV
104 WWUS71 KALY 042109 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 409 PM EST Tue Nov 4 2025 MAZ001-025-NYZ054-050900- /O.EXP.KALY.WI.Y.0018.000000T0000Z-251104T2100Z/ /O.CON.KALY.HW.A.0002.251105T2100Z-251106T1500Z/ Northern Berkshire-Southern Berkshire-Eastern Rensselaer- Including the cities of Sandisfield, Hancock, Great Barrington, Berlin, Dalton, South Egremont, Hoosick Falls, North Adams, Stephentown, Pittsfield, Florida, and Eagle Bridge 409 PM EST Tue Nov 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... ...WIND ADVISORY HAS EXPIRED... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...In Massachusetts, Berkshire County. In New York, Eastern Rensselaer County. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ NYZ032-033-042-043-083-050900- /O.CON.KALY.WI.Y.0019.251105T2100Z-251106T1500Z/ Northern Herkimer-Hamilton-Northern Warren-Northern Washington- Southeast Warren- Including the cities of Hoffmeister, Atwell, Northwood, Bolton Landing, Long Lake, Old Forge, North Creek, Glens Falls, Warrensburg, Big Moose, McKeever, Eagle Bay, Huletts Landing, Whitehall, Nobleboro, West Glens Falls, Hague, Wells, Granville, Sabattis, North River, and Johnsburg 409 PM EST Tue Nov 4 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Warren, Northern Washington, Hamilton, and Northern Herkimer Counties. * WHEN...From 4 PM Wednesday to 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CTZ001-013-NYZ038>041-047>053-058>061-063>066-082-084-VTZ013>015- 050900- /O.CON.KALY.HW.A.0002.251105T2100Z-251106T1500Z/ Northern Litchfield-Southern Litchfield-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-Western Albany- Eastern Albany-Western Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southern Washington-Bennington-Western Windham-Eastern Windham- Including the cities of Breakabeen, Schenectady, Pownal, Ballston Spa, Hudson, Thomaston, Cairo, West Brattleboro, Terryville, Wingdale, Woodford State Park, Prattsville, Rotterdam, Oakville, Sundown, New Lebanon, Amenia, Preston Hollow, Bennington, Albany, Kingston, Ellenville, Saratoga Springs, Hunter, Stanfordville, Pine Plains, Athens, Tannersville, Gaylordsville, Altamont, Dover Plains, New Milford, Cobleskill, Millbrook, Gloversville, Westerlo, Saratoga Lake, Mechanicville, Coxsackie, Jefferson, Brattleboro, Stratton, New Paltz, Greenwich, Londonderry, Stamford, Windham, West Hurley, Fort Edward, Guilford Center, North Easton, Gilboa, Frankfort, Pawling, Poughkeepsie, Catskill, Middle Falls, Berne, Burnt Hills, Herkimer, Bellows Falls, North Blenheim, West Shokan, Little Falls, Knox, Arlington, Livingstonville, Torrington, Waterford, Clifton Park, Beacon, Napanoch, Duanesburg, Amsterdam, Jefferson Heights, Hudson Falls, Delanson, Woodstock, Kerhonkson, Caroga Lake, Troy, Johnstown, Middleburgh, Dolgeville, Ilion, Mariaville, Cambridge, and Mohawk 409 PM EST Tue Nov 4 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 65 mph possible. * WHERE...Portions of northwestern Connecticut Litchfield County, eastern New York, and southern Vermont. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Nov 3, 6:40 PM EST, 6 hours 35 minutes earlier.
Area forecast discussion, Nov 3, 6:40 PM EST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 640 PM EST Mon Nov 3 2025 .SYNOPSIS... A passing disturbance and cold front will lead to breezy conditions tonight into tomorrow with scattered showers and isolated rumbles of thunder. A low pressure system then crosses through the region late Wednesday through Wednesday night bringing much of the same, though stronger winds that may warrant Wind Advisories in some areas. The work week finishes with a brief break from unsettled conditions before disturbed weather returns over the weekend. && .SHORT TERM /THROUGH THURSDAY/... Key Message: - Isolated wind gusts of 40 to 45 mph are possible across the higher elevations of the Southwest Adirondacks, Eastern Catskills, and Berkshires tonight into tomorrow but widespread impacts are not anticipated. - 30 to 50% widespread probability of at least 45 mph wind gusts Wednesday night. Wind Advisories may be needed for some areas should confidence increase in the coming days. Discussion: Latest water vapor imagery and SPC Mesoanalysis show a northern- stream, negatively-tilting shortwave aloft, extending southward into the Eastern Great Lakes/Western New York from an upper level low over the Hudson Bay. A surface cyclone associated with this upper- level feature also rests over the Hudson Bay, extending a cold front south and west into the Eastern Great Lakes. Meanwhile, a southern-stream coastal low is traversing the western Atlantic, progressing northward closely paralleling the Eastern Shore, currently nestled in the Mid-Atlantic region. An increase in clouds to the south and east of Albany is the primary impact that we will see from the southern stream disturbance as its east- northeast trajectory will steer it far enough away that its resultant precipitation will be displaced well to our south and east. The northern-stream system is the one that will drive the deviation from this morning's regionwide tranquil conditions. A line of pre-frontal showers are already underway over western New York and Lake Ontario this afternoon and will be shifting into our CWA within the next couple of hours. Throughout this afternoon and into this evening, scattered rain showers will spread from northwest to southeast across the region, leading to precipitation amounts of a few hundredths in the Mid- Hudson Valley and southwest New England to nearly 0.5" across higher terrain of the Southwest Adirondacks and Southern Greens. Of course, for those areas of higher terrain, some of this QPF includes the minimal couple hundredths of snow that will mix in or be completely transitioned to overnight given the normal diurnal cycle and the cold air advection behind the impending front, but most will be attributed to this afternoon and evening's rainfall. And while orographic enhancement will certainly play a role in the increased QPF in these areas, embedded "heavier" downpours will be possible in the Southwest Adirondacks especially given the present 100 J/kg or so of elevated instability and steepened lapse rates associated with the advancing cold pool of the shortwave. Therefore, a few isolated rumbles of thunder will also be possible in this area. Showers will largely taper off heading into the overnight period tonight, but an abrupt wind shift to the west/northwest behind the front will support lake effect bands of showers developing, extending into the Southwest Adirondacks and Eastern Catskills, that will linger into Tuesday. A few rumbles of thunder, still in the Southern Adirondacks, will remain possible overnight given the persistent steepness of mid- level lapse rates. As previously stated, some of the showers will produce a mix of rain and snow or all snow but accumulations will be very minimal. The widespread influence of the passage of the cold front and progressive trough will be the increase in sustained and wind gust speeds tonight through tomorrow. With an increased pressure gradient across the region, a west/northwest flow direction favoring channeling in valley areas and downsloping off the higher terrain, and cold air advection in the wake of the front, elevated wind speeds are expected across all of eastern New York and western New England. This will be especially true tomorrow when rapid drying will allow the 50-55kt 850mb jet to mix down to the surface. Highest gusts will be noted across the highest terrain of the Eastern Catskills and Berkshires, where isolated gusts of 40 to 45 mph will be possible. But for the most part, across the entire region, gusts of 20 to 30 mph with locally higher gusts of 35 mph will be likely. Isolated gusts of 40 to 45 mph could also be possible tonight and tomorrow morning in the Southwest Adirondacks should a convective shower undergo rapid cooling. But given the isolated nature of the stronger wind gusts, we, in collaboration with our neighboring offices, refrained from issuing a Wind Advisory. By Tuesday afternoon, dry conditions will be reinforced regionwide as high pressure noses northward from within the Southeast, causing winds to begin to wane. Dry conditions remain in place through the overnight Tuesday night into Wednesday morning ahead of yet another northern-stream disturbance. Scattered rain/snow/mix thereof showers will result across the region Wednesday late afternoon through Wednesday night as a result. However, there are still some discrepancies within the guidance about the timing and evolution of this system. Regardless, all sources allude to this being a rather progressive system. Generally, consensus points to a northern-stream shortwave reaching the central Great Lakes by Wednesday afternoon with a surface cyclone beneath its forward flank around the Eastern Great Lakes. This low is progged to track eastward through Wednesday late afternoon through early Wednesday night, spreading showers across the region and reaching northern New England by early Thursday morning when mere isolated lake enhanced showers will linger. Some models then depict this low slowing in progression and undergoing rapid intensification shortly after exiting our CWA, creating a steep pressure gradient with high pressure building to the west and leading to a strengthening of the 850mb LLJ overhead. Strong cold air advection behind the cold front associated with the low and the swift shift in winds to the northwest will once again drive elevated wind speeds, this time across a larger portion of eastern New York and western New England. Given the portrayal of a 55 to nearly 70 kt 850mb jet, Wind Advisories are certainly a possibility should this solution be realized. In fact, 13z NBM probabilities of wind gusts of at least 45 mph are currently 30 to 50% across much of the region. Should confidence increase in higher wind gusts, Wind Advisories will likely be needed at least for areas of higher terrain, but also possibly in valley areas where channeling and downsloping will be favored once again by the westerly to northwesterly wind direction. With surface high pressure spreading into the region beneath rising geopotential heights directly in the wake of the shortwave, low, and cold front, lingering lake effect will be cut off from increased subsidence and winds will once again begin to decrease. Dry conditions will therefore be in place beginning late Thursday morning/early Thursday afternoon through the evening. High temperatures will be largely in the 40s and 50s Tuesday and Wednesday with a reduction to the mid/upper 30s to low 50s by Thursday. Lows will be largely in the 30s and to low 40s with some upper 20s at higher elevations. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Dry conditions linger through Thursday night and into Friday before unsettled conditions return for the weekend. Lows Thursday night will be largely in the 20s with low 30s in the Mid-Hudson Valley. Highs Friday will then rise into the mid 40s to mid 50s. Another northern-stream frontal system then looks to impact the region Friday night into Saturday, once again bringing rain and high elevation snow or a rain/snow mix. At this lead time, there is still a fair amount of uncertainty in the overall evolution of the system, so we remained close to the output of the latest run of the NBM. But despite the uncertainties, this does look like our next chance for more widespread precipitation before another brief dry period on Sunday. Lows Friday night will fall to the low 30s to mid 40s. Highs Saturday will be in the 40s and 50s with pockets of upper 30s at the highest elevations of the Southwest Adirondacks. Saturday night's lows will fall to the mid 20s to mid 30s before highs Sunday reach the upper 30s to low 50s. Finally, lows Sunday will be in the 20s and 30s. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... Through 00z/Wed...A disturbance will cross the TAF sites to start the TAF period with occasional rain showers resulting in mixed MVFR/VFR conditions. While a few rumbles of thunder have occurred within these showers, confidence on a rumble approaching a TAF site is too low to include in the TAF. Behind this system, drier weather returns overnight and continues through the day tomorrow with VFR conditions in place with decreasing clouds. As a cold front crosses the region, south to southwesterly winds will shift west to northwesterly within the next 1-3 hours and remain west to northwesterly through the rest of the TAF period. Gusts between 25-35kt are expected overnight through Tuesday. Outlook... Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Moderate Operational Impact. Chance of SHRA. Wednesday Night: High Operational Impact. Breezy. Definite SHRA. Thursday: Low Operational Impact. Breezy. NO SIG WX. Thursday Night: No Operational Impact. NO SIG WX. Friday: Low Operational Impact. Breezy. Slight Chance of SHRA. Friday Night: High Operational Impact. Breezy. Definite SHRA. Saturday: Moderate Operational Impact. Chance of SHRA. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...33
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 12:40 PM EST | High Wind Watch | ALY | Berkshire | 12 hr |
| Nov 4, 12:40 PM EST | Wind Advisory | ALY | Berkshire | 40 hr |
Nearby
Wind Advisories in Massachusetts, 2025Wind Advisories in New York, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.